Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LakerChris

Extremely Fed Up With Acne, But Scared To Take Accutane

I definitely, absolutely, positively want to get rid of this evil, even if it means taking accutane, however, all these side effects creep me the F*** out. Also, when I google "Accutane", I see all these terrible lawsuits and stories!! By the way, I'm 16, and my acne is probably moderate, compared to others I've seen. I have terrible red marks which confuse me on whether or not they are scars. :think::think:

As of June 25, I have been using Duac (samples) for the morning and Differin for the night. This combo actually kept me fairly clear throughout my 3 year experience with the combo. My cheeks were NEVER this bad. All of a sudden a few months ago,a bunch of acne appeared on my hairline, so I went to the doctors and was prescribed Retin-a micro. I believe Retin-a ruined my life as of now because my cheeks went on an acne-parade which featured all kinds of acne--cysts, whiteheads, comedones, you name it!-- After I finish my 3 DUac sample tubes, I'm switching to a full Benzaclin tube. Should I just stick with the retinoids and ride through the storm for a bit?

Honestly, I'm sick of it and I want my old life back. I used to be able to look at girls in confidence. Now, whenever a girl walks by, all I do is pretend someones calling me on my cell phone and look down :whistle::whistle:. I've had acne since 8th grade, but never had acne to this extent.

Am I mistakingly accusing Retin-a for my cheek breakout? Could it be coincidence that hormonal acne started popping up at the same time I started Retin-a? :think::think::think:

HELP PLEASE!! :cry::cry::cry:

Full Face Now:post-78204-1215328362_thumb.jpg Left Cheek: post-78204-1215328410_thumb.jpg

Right Cheek: post-78204-1215328585_thumb.jpgChin With Two Gross Cysts: post-78204-1215328494_thumb.jpg

WHAT I WANT TO GET BACK TO: post-78204-1215328685_thumb.jpg<---- Imagine this was how it was a week before Retin-a!!!!

post-78204-1215328466_thumb.jpg

post-78204-1215328362_thumb.jpg

post-78204-1215328410_thumb.jpg

post-78204-1215328466_thumb.jpg

post-78204-1215328494_thumb.jpg

post-78204-1215328585_thumb.jpg

post-78204-1215328685_thumb.jpg

Share this post


Link to post
Share on other sites

Hi LakerChris. It might be retin-a it's known to cause a "purging" but supposedly it gets better. I didn't have the guts to stay on it, because it broke me up probably 3x times more than you.......but my skin never recuperated. the only thing that controls it is benzoyl peroxide, and I haven't used it in a couple of days (trying to use just water and soap) and I'm breaking out a lot again...oh, btw, you're a handsome guy, with our without acne. =) Hope all is well!

Share this post


Link to post
Share on other sites
Hi LakerChris. It might be retin-a it's known to cause a "purging" but supposedly it gets better. I didn't have the guts to stay on it, because it broke me up probably 3x times more than you.......but my skin never recuperated. the only thing that controls it is benzoyl peroxide, and I haven't used it in a couple of days (trying to use just water and soap) and I'm breaking out a lot again...oh, btw, you're a handsome guy, with our without acne. =) Hope all is well!

Yeh, neither did I so I stopped after maybe 4 weeks. Thanks for the reply, and a bigger thanks for the compliment/ hope :D :D :D :D

Share this post


Link to post
Share on other sites

i agree!! you look cute ^_^ i've never tried retin-a, but i don't doubt something as harsh as that suddenly aggravated your skin when it wasn't even that bad. with your type of skin, i would kill it with BP.

Share this post


Link to post
Share on other sites

Hi i went on retin a cream few months ago and it cured me it was amazing stuff!

it took about 5 months to actually work but doesn't eveything?

and then it just started getting rid of all my acne

until they then stopped making it (maybe they jus stopped making it in england i dno) so i was left with nothing

i tried the gel if you're on that but it dried my skin out too much

so now i am going on roaccutane

so its up to you if you want to try retin a out and see if it works or get roaccutane

Best Of Luck!

x

Share this post


Link to post
Share on other sites

TAKE ACCUTANE!! DO NOT WASTE YEARS OF YOUR LIFE, YOU WILL REGRET IT!

I wish I has taken accutane as soon as I found out about it. Like you I was scared. 'Being a girl, I didn't want my hair to fall out like a friend of mine who was on it. I waited until I got sever acne scarring.

Accutane cleared up my skin, I went on it twice to let you know how severe my acne was. I should have did it sooner.

Dont' be afraid. It will be okay.

Share this post


Link to post
Share on other sites

I'm on week one of Accutane and no bad reactions at all yet. My skin has already started to clear up amazingly. I was nearly scared off by all the bad reviews, but went for it. Hopefully it will continue to be the miracle I was hoping for. If you can try it, I would say go for it. My insurance pays for it and it's only $15 for the generic - Sotret.

Share this post


Link to post
Share on other sites

Thanks for the replies. So I've struck a deal with my mom. I told her if my face did have some sort of improvement by next weekend, she'd schedule a derm appointment. I honestly think that the worst of my troubles seems to be the crazy redness my face has, rather than the acne. If I had an even toned skin color, without the harsh red, i don't think i would even consider using accutane. However, I unfortunately am blessed with redness.

I sort've played the sympathy card, saying I don't want to end up like a few of my uncles with facial scars. ;) She also does not want that to happen. SO in a way, I'm sort've hoping the Duac and Differin wont do much for my face the upcoming week.

It's still scary though. Any more support out there would be appreciated.

Share this post


Link to post
Share on other sites

So I've pretty much convinced myself that accutane WILL work, however , theres still this feeling that creeps me out. The feeling of putting something in my body that may screw me over later in my life. Does anyone have any advice or good experience to share about accutane NOT causing cancer? Yeh, see know your creeped. The other thing that terrifies me is liver damage. Please convince me these won't happen! ughh

Share this post


Link to post
Share on other sites

I was afriad too and waited yrs.. im 1 month and 3 weeks in and I love it. I should of did it yrs ago. Just give it a try you can always stop if you dont like it. I have no problems at all on this med just chapped lips and a little tiredness. I also havent broken out in weeks and did not get and IB and I was so worried I would. You will be glad you did it so quit wasting time and go get it.. :)

Share this post


Link to post
Share on other sites

WAIT!

Before you try accutane, listen!

You and me are kind of in the same boat here. I started Retin A about 4 or 5 months ago (maybe longer... can't remember) The first couple weeks definitely suck. But it gets better, fast.

If you do go to a dermatologist, ask about clindamicyn for the day. It is a topical antibiotic that keeps acne at bay during the day while reducing redness a lot.

However, my acne hasn't cleared up all the way, so I am not sure exactly what to do. I am thinking of switching to dan's regimen. If I were you I would try to use Retin A a bit longer, and see how things turn out.

Share this post


Link to post
Share on other sites

I haven't had any problems with Retin-A and I have been using it for years. I used it together with oral antibiotics at one point and it gave me beautiful skin for some years. Its probably one of the reasons why I never get non-inflamed acne during that time. Then for some reason, the antibiotic stopped working and my skin broke out in lots of inflamed acne and I took accutane which cleared me up well. Now post tane, I continued using Retin-A and it keeps my skin clear.

Probably give it another go before accutane as Retin-A is basically accutane in topical form and it works almost the same but since accutane is oral, its effects are more drastic of course and ya when you take accutane, you might break out as well.

Share this post


Link to post
Share on other sites

I would take the accutane just monitor your body and if in the worst case scenario you feel very bad or have bad side effects just stop the drug

Share this post


Link to post
Share on other sites

Go for it, life's too short.

I'm in the same boat as you. I dicked around with other treatments for like 6-7 years which I knew deep down probably wouldn't work. I regret that.

I'm still on Accutane atm, and I'm extreeeemly red but do not regret it for 1 second.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×